Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Wilmington, NC

August 7, 2014Columbus County, North Carolina

NWS Wilmington, NC issued this special weather statement at Aug 7, 2014, 5:52 PM EDT for Columbus County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 5:52 PM EDT (21:52 UTC)
Expired
Aug 7, 2014, 6:45 PM EDT
In force
53 min
Issued by
NWS Wilmington, NC

County Columbus County, NC

The radar

The Wilmington radar (KLTX), 45 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WWUS82 KILM 072152
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT THU AUG 7 2014

NCZ096-099-109-072245-
BLADEN-COLUMBUS-INLAND BRUNSWICK-
552 PM EDT THU AUG 7 2014

...SCATTERED STRONG THUNDERSTORMS TO AFFECT BRUNSWICK...BLADEN AND 
COLUMBUS COUNTIES THROUGH 645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED THE STRONGEST STORMS WITHIN 
AN AREA OF THUNDERSTORMS MOVING ACROSS BRUNSWICK...CHADBOURN...AND 
NAKINA. THE ACTIVITY WAS MOVING SOUTHEAST AT 10 MPH.

ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP THRU 645 PM AND IMPACT 
THE FOLLOWING LOCATIONS... WHITEVILLE...ASH...BETHEL...BUGHILL... 
CRUSOE ISLAND...DULAH...EXUM...FREELAND...HALLSBORO...AND POSSIBLY 
LAKE WACCAMAW.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 45 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL...WITH 1 TO 2 INCH AMOUNTS ACROSS LOCALIZED 
AREAS...WHICH MAY LEAD TO TEMPORARY MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY 
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS 
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3434 7877 3443 7837 3417 7823 3400 7869
      3424 7881 3439 7899 3440 7897 3443 7897
TIME...MOT...LOC 2144Z 313DEG 7KT 3434 7839 3427 7869
          3440 7896

$$

RALF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:36 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 3:36 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT THU AUG 7 2014

.SYNOPSIS...
A COLD FRONT WILL SHIFT SOUTH OF THE REGION THROUGH TONIGHT AND
WILL STALL ON FRIDAY. THIS FRONT WILL SLOWLY LIFT NORTHWARD OVER
THE AREA THIS WEEKEND THROUGH EARLY NEXT WEEK...BRINGING RENEWED
CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...THE COLD FRONT WAS LOCATED ALONG A LINE
FROM NEAR ELIZABETHTOWN THROUGH MARION TO JUST NORTH OF KINGSTREE.
THE FRONT IS EXPECTED TO CONTINUE TO SLOWLY DRIFT SOUTH AND EAST
THROUGH THE EVENING BEFORE STALLING AT THE COAST. LATEST RADAR IS
SHOWING CONVECTION IN SOUTHERN PENDER COUNTY. ALSO...A FEW SHOWERS
ARE STRUGGLING TO DEVELOP ALONG WEAK BOUNDARIES SEEN IN THE HIGH
RESOLUTION RADAR DATA. WE CAN EVEN SEE A WEAK LAKE BREEZE BOUNDARY
NORTH OF LAKE WACCAMAW BUT WITH THIS WEAK LOW LEVEL FORCING THE
CONVECTION TO THE SOUTH IS STRUGGLING. THIS MAY BE THE HIGH LCL
VALUES AND THE STORMS ARE NEEDING A BIT MORE LIFT THAN WHAT IS
AVAILABLE AT THIS TIME.

THE LATEST HRRR RUNS ARE SHOW CONVECTION A BIT MORE WIDESPREAD AND
GENERALLY THE EAST OF THE FRONT. THE INSTABILITIES ARE RUNNING
AROUND 2000 TO 2500 JOULES PER KILOGRAM TO THE EAST OF THE FRONT BUT
THERE IS ABSOLUTE NO CONVERGENCE AT THE SURFACE WITH LIGHT WINDS.
THE OTHER FORCING IN THE AREA OF CONCERN IS THE SEA BREEZE WHICH IS
PINNED CLOSE TO THE COAST. THE HRRR IS NOT BULLISH ON CONVECTION ON
THE SEA BREEZE BOUNDARY. SO HAVE A GONE WITH THE BEST CHANCES OF
CONVECTION OVER THE EXTREME NORTHERN TIER OF COUNTIES CLOSER TO THE
ONGOING CONVECTION AND A TAILING BAND OF ISOLATED CONVECTION ALONG
THE COAST TO THE EAST OF THE FRONT.

WITH THE FRONTAL BOUNDARY STALLING ALONG THE COAST...WE WILL
CONTINUE WITH AN ISOLATED CHANCE OF SHOWERS OR A THUNDERSTORM ON
THE EAST SIDE OF THE FRONT OVERNIGHT...BUT CONFIDENCE ON
CONVECTION IS NOT THAT HIGH.

TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MIDDLE 70S
ALONG THE COAST TO THE UPPER 60S TO NEAR 70 NORTH AND WEST OF
INTERSTATES 20 AND 95.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 330 PM THURSDAY...A COLD FRONT WILL BE STALLED JUST SOUTH OF
THE FORECAST AREA AT THE START OF THE PERIOD. FORECAST SOUNDINGS
SHOW PLENTY OF DRY AIR IN THE MID LEVELS FRI MORNING...BUT THE
COLUMN MOISTENS DURING THE DAY FROM WEST TO EAST. THE FRONT WILL
GRADUALLY LIFT BACK NORTHWARD AS A WARM FRONT LATE FRI/EARLY SAT.
THOUGH THE BEST ISENTROPIC ASCENT WILL REMAIN TO OUR WEST DURING
FRI...WILL ADVERTISE SLIGHT TO CHC POPS ACROSS OUR FAR INLAND
ZONES AS DEEPER MOISTURE SPREADS ACROSS THE CENTRAL CAROLINAS.
POPS WILL REMAIN LOWER ALONG THE COAST DURING THE DAY FRI...
GRADUALLY INCREASING OVERNIGHT INTO SAT MORNING. BY 12Z SAT THE
WARM FRONT WILL BE DRAPED ACROSS OUR CWA...BRINGING AN EXTENDED
PERIOD OF ABOVE NORMAL PCPN CHANCES AREA-WIDE. PWATS SURGE ABOVE
2.0 INCHES ON SAT AS SOUTHERLY LOW-LEVEL FLOW INCREASES BEHIND THE
WARM FRONT. SHOWER COVERAGE IS EXPECTED TO BECOME MORE WIDESPREAD
SAT AFTN AND THROUGH THE OVERNIGHT HOURS AS UPPER IMPULSES ALLOW
WAVES OF LOW PRESSURE TO DEVELOP ALONG THE FRONT. GIVEN THE
ANTECEDENT RAINFALL AND WEAK STEERING FLOW OF 5-10 KT AT
BEST...LOCALLY HEAVY RAINFALL COULD RESULT IN MINOR FLOODING
CONCERNS TOWARD THE END OF THE PERIOD.

HIGH TEMPS ON FRIDAY WILL GENERALLY BE IN THE MID TO UPPER 80S...
WITH LOWS DROPPING INTO THE LOWER 70S. HAVE SIDED WITH THE COOLER
MET NUMBERS ON SATURDAY GIVEN THE EXPECTED CLOUD COVER AND INCREASED
SHOWER COVERAGE DURING THE DAY. THIS YIELDED HIGHS IN THE MID 80S
ACROSS THE AREA.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 PM THURSDAY...LONGWAVE PATTERN TO MODIFY ACROSS THE
CAROLINAS SUNDAY THRU TUESDAY WITH A LESS AMPLIFIED LONGWAVE TROF
PERSISTING ACROSS THE CAROLINAS. AT THE SAME...A PROGRESSIVE S/W
RIDGE TO BYPASS THE FA TO OUR NORTH...PUSHING ACROSS THE GREAT
LAKES TO THE NE STATES DURING THIS TIME PERIOD. UNFORTUNATELY FOR
THE ILM CWA...A MEANDERING FRONTAL BOUNDARY ACROSS THE CAROLINAS
WILL GET LEFT BEHIND THRU TUESDAY AS IT BECOMES ORIENTED PARALLEL
WITH THE UPPER FLOW. THE FORCING ALONG THIS FRONT WILL BE THE
FOCUS FOR CONVECTION EACH DAY. IN ADDITION...PLENTY OF MOISTURE
AVBL AS SEEN THRU MODEL SOUNDINGS. POPS WILL BE ADVERTISED HIER
THAN CLIMO ESPECIALLY DURING DAYLIGHT HRS. WILL KEEP TEMPS A CAT
OR 2 BELOW GFS MOS GUIDANCE.

FOR WED THRU THU OF NEXT WEEK...MODELS IN GENERAL AGREEMENT IN
RE-AMPLIFYING THE UPPER LONGWAVE PATTERN WITH MAJOR TROFFING ACROSS
THE EASTERN 1/3 TO 1/2 OF THE U.S. AND RIDGING ACROSS THE WESTERN
1/2 TO 2/3 OF THE U.S. WHAT THIS MEANS FOR THE ILM CWA...IS THE OLD
STATIONARY FRONTAL BOUNDARY TO FINALLY RELINQUISH ITS HOLD ACROSS
THE FA. HOWEVER...THE COLD FRONT THAT FOLLOWS LATE IN THE PERIOD IS
PROGGED TO GET THIS...STALL ACROSS THE BI-STATE REGION ONCE AGAIN.
THIS BECAUSE THE NORTH TO SOUTH UPPER TROF AXIS IS PROGGED TO REMAIN
WEST OF THE EASTERN CAROLINAS...THUS ELIMINATING ANY FURTHER SE PUSH
TO THE COLD FRONT. POPS ONCE AGAIN WILL BE ADVERTISED ABOVE CLIMO
DUE TO THE AVBL FORCING AND MOISTURE. WILL KEEP TEMPS NEAR CLIMO
NORMS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...A COLD FRONT WILL BISECT THE INLAND AND COASTAL
TERMINALS THIS AFTERNOON. WINDS WILL BE SE-S AT THE COASTAL
TERMINALS AND NW-N AT THE INLAND TERMINALS. EXPECT SHOWERS AND
ISOLATED THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON. DUE TO
DRYING IN THE MID/UPPER LEVELS ACTUAL PRECIPITATION CHANCES PER MOS
GUIDANCE ARE LOW...BUT FAVORED AREAS OF DEVELOPMENT WILL BE ALONG
THE FRONT...AND ALONG THE SEA BREEZE BOUNDARY. AS DRYING INCREASES
THIS EVENING COUPLED WITH LOSS OF HEATING EXPECT ANY SHOWER ACTIVITY
TO DISSIPATE. VFR EXPECTED THIS EVENING AS WINDS BECOME LIGHT/VRBL.
MVFR VSBYS IN BR WILL DEVELOP OVERNIGHT...WITH HIGHEST CONFIDENCE
KFLO/KLBT. KFLO/KLBT WILL HAVE A REASONABLE SHOT OF IFR/LIFR
VSBYS/CIGS AFTER 08Z.

VFR DEVELOPS SHORTLY AFTER SUNRISE AT KFLO/KLBT. TEMPO MVFR CIGS ARE
POSSIBLE AT THE COASTAL TERMINALS DURING THE MORNING BUT CONFIDENCE
IS LOW. WINDS WILL BE ENE-ESE.

EXTENDED OUTLOOK...ISOLATED SHOWERS POSSIBLE ON FRIDAY. INCREASING
CHANCES FOR SHOWERS/TSTMS AND PERIODS OF MVFR CONDITIONS THIS
WEEKEND THROUGH TUESDAY AS A FRONT REMAINS STALLED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...THE SEA BREEZE HAS HELPED BRING A SOUTHERLY
WIND TO THE NEAR SHORE WATERS WITH A WEAKER WEST WIND TO THE EAST
OF THIS DENSITY CURRENT. A COLD FRONT IS FORECASTED TO STALL ALONG
THE COAST THIS EVENING AND OVERNIGHT. WINDS ARE EXPECTED TO BE
LIGHT AND VARIABLE AND LESS THAN 10 KNOTS DO TO A LACK OF A
PRESSURE GRADIENT. WITH THE SWELL FROM THE FORMER TROPICAL STORM
NOW A NON- PLAYER SEAS ARE EXPECTED TO BE AROUND 2 FEET THROUGH
SUNRISE ON FRIDAY.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 330 PM THURSDAY...EXPECT EAST WINDS AROUND 10 KTS ON FRIDAY
WITH 2-3 FT SEAS...HIGHEST OUTER WATERS. SEAS WILL BE A COMBINATION
OF WEAK BACKGROUND SE SWELL AND LOCALLY GENERATED WIND WAVES. THE
WINDS WILL BECOME SOUTHEAST AOB 10 KT OVERNIGHT FRI. AS A WARM
FRONT LIFTS NORTHWARD ON SAT...STRENGTHENING SOUTHERLY FLOW WILL
BUILD SEAS TO A SOLID 3 FT BY THE END OF THE PERIOD. SOUTH WINDS
WILL BE IN THE 10-15 KT RANGE AFTER 00Z SUNDAY.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 330 PM THURSDAY...NO ADVISORIES OR EXERCISE CAUTION THRESHOLDS
MET THIS PERIOD.

HATE TO SOUND LIKE A BROKEN RECORD BUT ONCE AGAIN THE WIND DIRECTION
FORECAST THRUOUT THIS PERIOD WILL DEPEND ON THE POSITIONING OF THE
MEANDERING FRONTAL BOUNDARY ACROSS THE AREA WATERS. OVERALL...HAVE
STAYED CLOSE TO THE PREVIOUS WIND FORECAST ALONG WITH AVAILABLE GFS
MODEL INPUT. THE WIND SPEEDS LOOK TO BE THE EASIER OF THE 2 WIND
PARAMETERS. BASICALLY LOOKING AT WIND SPEEDS AT 15 KT OR LESS THRU
THIS PERIOD. MODELS KEEP THE PROGGED SFC LOW ALONG THIS STALLED
FRONT NORTH OF THE ILM WATERS. THAT IS WHERE THE PROGGED HIER WIND
SPEEDS WILL RESIDE. THE THREAT FOR CONVECTION ACROSS THE ILM WATERS
WILL OCCUR AT ALMOST ANY TIME DUE TO THE CLOSE PROXIMITY OF THIS
STALLED BOUNDARY. SIGNIFICANT SEAS WILL RUN 2 TO 3 FT...MAINLY FROM
AN ESE GROUND SWELL EXHIBITING 8 TO 10 SECOND PERIODS. SIGNIFICANT
SEAS COULD REACH 4 FEET OFF CAPE FEAR DURING THE SUNDAY INTO MONDAY
TIME FRAME. THE 4 FOOTERS WILL BE AIDED BY AN INCREASE OF 4 TO 6
SECOND PERIOD WIND DRIVEN WAVES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BJR
NEAR TERM...DRH
SHORT TERM...BJR
LONG TERM...DCH
AVIATION...MRR
MARINE...DCH/BJR/DRH
Hazardous weather outlook, Aug 7, 3:43 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT THU AUG 7 2014

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-081945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
343 PM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STALLED FRONT IN THE AREA THIS WEEKEND WILL INCREASE THE
POTENTIAL FOR HEAVY RAIN AND MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-081945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
343 PM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STALLED FRONT IN THE AREA THIS WEEKEND WILL INCREASE THE
POTENTIAL FOR HEAVY RAIN AND MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-081945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
343 PM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Aug 7, 5:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT THU AUG 7 2014

NCZ105-072200-
INLAND PENDER-
523 PM EDT THU AUG 7 2014

...A BAND OF SHOWERS TO MOVE ACROSS NORTHERN PENDER COUNTY THROUGH
600 PM EDT...

AT 517 PM EDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS
GETTING READY TO MOVE INTO NORTHERN PENDER COUNTY BETWEEN MAPLE HILL
AND WILLARD. THE ACTIVITY IS MOVING SOUTH AT 15 MPH.

SOME LOCATIONS IMPACTED THROUGH 600 PM INCLUDE...
BURGAW...ASHTON...MAPLE HILL...MURRAY TOWN...PENDERLEA...VAN
EDEN...WHITE STOCKING...WILLARD...ST. HELENA AND WATHA.

HAZARDS INCLUDE...
GUSTY WINDS OF 25 TO 35 MPH.
HEAVY RAINFALL ACCUMULATING BETWEEN 1 AND 2 INCHES ACROSS ISOLATED
LOCATIONS WITHIN 1 HOURS TIME FRAME. MINOR FLOODING MAY RESULT.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALIZED FLOODING
FROM HEAVY RAIN. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE
STORMS PASS.

&&

LAT...LON 3446 7804 3473 7808 3474 7801 3472 7799
      3472 7795 3473 7794 3473 7768 3472 7767
      3455 7760 3452 7759
TIME...MOT...LOC 2117Z 350DEG 16KT 3472 7769

RALF
Special weather statement, Aug 7, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT THU AUG 7 2014

NCZ096-099-109-072245-
BLADEN-COLUMBUS-INLAND BRUNSWICK-
552 PM EDT THU AUG 7 2014

...SCATTERED STRONG THUNDERSTORMS TO AFFECT BRUNSWICK...BLADEN AND
COLUMBUS COUNTIES THROUGH 645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED THE STRONGEST STORMS WITHIN
AN AREA OF THUNDERSTORMS MOVING ACROSS BRUNSWICK...CHADBOURN...AND
NAKINA. THE ACTIVITY WAS MOVING SOUTHEAST AT 10 MPH.

ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP THRU 645 PM AND IMPACT
THE FOLLOWING LOCATIONS... WHITEVILLE...ASH...BETHEL...BUGHILL...
CRUSOE ISLAND...DULAH...EXUM...FREELAND...HALLSBORO...AND POSSIBLY
LAKE WACCAMAW.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 45 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL...WITH 1 TO 2 INCH AMOUNTS ACROSS LOCALIZED
AREAS...WHICH MAY LEAD TO TEMPORARY MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3434 7877 3443 7837 3417 7823 3400 7869
      3424 7881 3439 7899 3440 7897 3443 7897
TIME...MOT...LOC 2144Z 313DEG 7KT 3434 7839 3427 7869
          3440 7896

RALF

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:02 PM EDTSpecial Weather StatementILMPender43 min
Aug 6, 8:27 PM EDTAreal Flood AdvisoryILMPender63 min
Aug 7, 5:23 PM EDTSpecial Weather StatementILMPender37 min
Aug 7, 6:39 PM EDTAreal Flood AdvisoryILMPender51 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.